Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 92, NWS Lincoln, IL

December 27, 2009Crawford County, Jasper County, Illinois

NWS Lincoln, IL issued this river flood warning at Dec 27, 2009, 6:11 AM CST for Crawford County, Jasper County, Illinois. It took effect at Dec 27, 2009, 9:11 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2009, 6:11 AM CST (12:11 UTC)
In effect from
Dec 27, 2009, 9:11 AM CST
Expired
Dec 28, 2009, 2:24 AM CST
In force
17 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties Crawford County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Ste Marie (STMI2). The gauge peaked at 19.23 ft at Dec 27, 2009, 3:00 PM CST.

actionminormoderate1416182012/2712/2812/29
Action stage
17 ft
Minor stage
19 ft
Moderate stage
20 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03345500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 271211
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
611 AM CST SUN DEC 27 2009

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  EMBARRAS RIVER AT STE MARIE AFFECTING CRAWFORD AND JASPER COUNTIES

.THE HEAVY RAINFALL WHICH OCCURRED OVER PARTS OF THE EMBARRAS BASIN
THIS PAST WEEK HAS CAUSED RIVER LEVELS TO RISE RAPIDLY ACROSS THE
AREA. AT STE MARIE...THE RIVER SHOULD PUSH TO OR JUST ABOVE FLOOD
STAGE BY LATER THIS MORNING OR EARLY THIS AFTERNOON. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC033-079-280000-
/O.NEW.KILX.FL.W.0092.091227T1800Z-091228T0000Z/
/STMI2.1.ER.091227T1800Z.091227T1800Z.091227T1800Z.NO/
611 AM CST SUN DEC 27 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EMBARRAS RIVER AT STE MARIE.
* FROM THIS AFTERNOON TO THIS EVENING.
* AT  500 AM SUNDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO OR JUST ABOVE FLOOD STAGE
  BY THIS AFTERNOON.
* IMPACT...AT 19.0 FEET...COUNTY HIGHWAY 9 FLOODS BETWEEN STE MARIE 
  AND WILLOW HILL.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

EMBARRAS RIVER
 STE MARIE         19  18.9 SUN 5 AM    18.7   18.4   17.9



$$
SMITH
4 follow-up statements
000 
WGUS83 KILX 271515
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
915 AM CST SUN DEC 27 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...

  EMBARRAS RIVER AT STE MARIE AFFECTING CRAWFORD AND JASPER COUNTIES 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC033-079-280000-
/O.EXT.KILX.FL.W.0092.091227T1511Z-091228T0000Z/
/STMI2.1.ER.091227T1320Z.091227T1500Z.091227T1800Z.NO/
915 AM CST SUN DEC 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT STE MARIE. 
* FROM THIS MORNING TO THIS EVENING.
* AT 9 AM SUNDAY THE STAGE WAS 19.1 FEET. 
* FLOOD STAGE IS 19 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  LATE TODAY.
* IMPACT...AT 19 FEET...COUNTY HIGHWAY 9 FLOODS BETWEEN STE MARIE 
  AND WILLOW HILL.

&&

                  FLD  OBSERVED         FORECAST 6 AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

EMBARRAS RIVER
 STE MARIE         19  19.1 SUN 9 AM    18.7   18.4   17.9

$$

ILC101-280514-
/O.CON.KILX.FL.W.0086.000000T0000Z-000000T0000Z/
/LAWI2.1.ER.091225T1652Z.091228T1800Z.000000T0000Z.NO/
915 AM CST SUN DEC 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL FURTHER NOTICE.
* AT 845 AM SUNDAY THE STAGE WAS 32.1 FEET. 
* FLOOD STAGE IS 30 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 33.7 FEET BY 
  TOMORROW AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 33 FEET...LUMBER MILL ROAD IS INUNDATED.

&&

                  FLD  OBSERVED         FORECAST 6 AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

EMBARRAS RIVER
 LAWRENCEVILLE     30  32.1 SUN 9 AM    33.6   33.5   32.8

$$

07
000 
WGUS83 KILX 271523
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
923 AM CST SUN DEC 27 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT STE MARIE AFFECTING CRAWFORD AND JASPER COUNTIES 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC033-079-280523-
/O.EXT.KILX.FL.W.0092.000000T0000Z-091229T0900Z/
/STMI2.1.ER.091227T1320Z.091228T0000Z.091229T0300Z.NO/
923 AM CST SUN DEC 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT STE MARIE. 
* UNTIL LATE MONDAY NIGHT.
* AT 9 AM SUNDAY THE STAGE WAS 19.1 FEET. 
* FLOOD STAGE IS 19 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 19 FEET...COUNTY HIGHWAY 9 FLOODS BETWEEN STE MARIE 
  AND WILLOW HILL.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

EMBARRAS RIVER
 STE MARIE         19  19.1 SUN 9 AM    19.3   18.8   18.2

$$

ILC101-280522-
/O.CON.KILX.FL.W.0086.000000T0000Z-000000T0000Z/
/LAWI2.1.ER.091225T1652Z.091229T1800Z.000000T0000Z.NO/
923 AM CST SUN DEC 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL FURTHER NOTICE.
* AT 9 AM SUNDAY THE STAGE WAS 32.1 FEET. 
* FLOOD STAGE IS 30 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 33.9 FEET BY 
  TUESDAY AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 33 FEET...LUMBER MILL ROAD IS INUNDATED

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

EMBARRAS RIVER
 LAWRENCEVILLE     30  32.1 SUN 9 AM    33.4   33.7   33.7

$$
000 
WGUS83 KILX 280203
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
803 PM CST SUN DEC 27 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT STE MARIE AFFECTING CRAWFORD AND JASPER COUNTIES 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC033-079-281300-
/O.EXT.KILX.FL.W.0092.000000T0000Z-091228T1300Z/
/STMI2.1.ER.091227T1320Z.091227T2100Z.091228T0700Z.NO/
803 PM CST SUN DEC 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT STE MARIE. 
* UNTIL MONDAY MORNING.
* AT 500 PM SUNDAY THE STAGE WAS 19.2 FEET. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW MORNING.
* IMPACT...AT 19.0 FEET...COUNTY HIGHWAY 9 FLOODS BETWEEN STE MARIE 
  AND WILLOW HILL.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

EMBARRAS RIVER
 STE MARIE         19  19.2 SUN 5 PM    18.8   18.3   17.7

$$

ILC101-281602-
/O.CON.KILX.FL.W.0086.000000T0000Z-000000T0000Z/
/LAWI2.1.ER.091225T1652Z.091229T0600Z.000000T0000Z.NO/
803 PM CST SUN DEC 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL FURTHER NOTICE.
* AT  745 PM SUNDAY THE STAGE WAS 32.4 FEET. 
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 33.3 FEET BY 
  EARLY TUESDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 33.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

EMBARRAS RIVER
 LAWRENCEVILLE     30  32.4 SUN 8 PM    33.0   33.2   32.7

$$
000 
WGUS83 KILX 280824
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
224 AM CST MON DEC 28 2009
 
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  EMBARRAS RIVER AT STE MARIE AFFECTING CRAWFORD AND JASPER COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS. RIVER LEVELS AT STE 
MARIE ARE EXPECTED TO CONTINUE TO SLOWLY FALL OVER THE NEXT
SEVERAL DAYS.

ILC033-079-280854-
/O.CAN.KILX.FL.W.0092.000000T0000Z-091228T1300Z/
/STMI2.1.ER.091227T1320Z.091227T2100Z.091228T0500Z.NO/
224 AM CST MON DEC 28 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE EMBARRAS RIVER AT STE MARIE.
* AT  100 AM MONDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 18.3 FEET BY TOMORROW
  MORNING.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

EMBARRAS RIVER
 STE MARIE         19  18.9 MON 1 AM    18.3   17.7   16.0


$$
SMITH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:28 AM CST, 43 minutes earlier.

Area forecast discussion, Dec 27, 5:28 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
528 AM CST SUN DEC 27 2009

.DISCUSSION...
ISSUED 240 AM CST SUN DEC 27 2009

ANOTHER ROUND OF SNOW TO IMPACT CENTRAL ILLINOIS TODAY...BEFORE
IMPROVING WEATHER CONDITIONS ARRIVE BY MONDAY AND TUESDAY.

LATEST UPPER AIR ANALYSIS CONTINUES TO SHOW DEEP 522DM LOW
CENTERED OVER WISCONSIN...WITH NUMEROUS WEAK IMPULSES ROTATING
AROUND IT. NEXT WAVE OF INTEREST IS CURRENTLY PIVOTING ACROSS
IOWA...BRINGING WIDESPREAD LIGHT SNOW TO IOWA AND NORTHWEST MISSOURI.

SHORT TERM...TODAY THROUGH TUESDAY

THE LATEST WAVE TRACKING ACROSS IOWA IS SOMEWHAT WEAKER THAN THE
ONE THAT MOVED INTO THE AREA YESTERDAY MORNING...HOWEVER WITH VORT
MAX PROGGED TO TRACK RIGHT ACROSS THE HEART OF CENTRAL
ILLINOIS...AM CONCERNED ABOUT THE POTENTIAL FOR ACCUMULATING
SNOWS THIS MORNING. UPSTREAM OBS ACROSS IOWA INDICATE VISBYS GENERALLY
IN THE 1 TO 2SM RANGE...WHICH ARE NOT QUITE AS LOW AS THE 1/4SM
VISBYS NOTED WITH THE PREVIOUS WAVE LAST NIGHT. BOTH NAM-WRF/GFS
TRACK 40 UNIT VORT MAX ALONG THE I-72 CORRIDOR TODAY...WITH THE
FEATURE PUSHING INTO WEST-CENTRAL INDIANA BY 00Z. PRIMARY FORCING
IS CENTERED ON THE 12Z TO 18Z TIME FRAME...DURING WHICH TIME
DECENT ISENTROPIC LIFT IS NOTED ON THE 290K AND 295K SURFACES.
BUFKIT PROFILES SHOW STRONGEST OMEGA JUST ABOVE THE DENDRITIC
GROWTH ZONE...SO A FEW BURSTS OF MODERATE TO HEAVY SNOW ARE NOT
OUT OF THE QUESTION EARLY THIS MORNING. WITH COLD/DRY AIRMASS IN
PLACE...A 20:1 SNOW TO LIQUID RATIO YIELDS 1 TO 3 INCHES OF SNOW
ACROSS MUCH OF THE KILX CWA...WITH THE LOWEST AMOUNTS SOUTH OF I-70.
DUE TO THE FACT THAT TODAY IS A HEAVY TRAVEL DAY WITH PEOPLE
RETURNING HOME FROM CHRISTMAS...HAVE DECIDED TO ISSUE A WINTER
WEATHER ADVISORY FOR ALL LOCATIONS ALONG AND NORTH OF THE I-70 CORRIDOR.
SNOW WILL RAPIDLY TAPER OFF TO LIGHT SNOW SHOWERS OR FLURRIES
DURING THE AFTERNOON...HOWEVER INCREASING WESTERLY WINDS WILL
CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE LIGHT/POWDERY SNOW.
DUE TO THE BLOWING/DRIFTING THREAT...WILL CONTINUE THE ADVISORY
THROUGH 06Z.

CLOUDS AND FLURRIES WILL PERSIST THROUGH TONIGHT...WITH SKIES
GRADUALLY CLEARING OUT DURING THE DAY MONDAY. AS SURFACE HIGH
PRESSURE BUILDS EASTWARD...CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPS TO PLUMMET MONDAY NIGHT...ESPECIALLY GIVEN THE FRESH SNOW
COVER. HAVE THEREFORE UNDERCUT GUIDANCE NUMBERS...WITH LOWS
DROPPING INTO THE SINGLE DIGITS AND TEENS. COULD EVEN SEE A FEW
READINGS NEAR ZERO IN THE ILLINOIS RIVER VALLEY...WHERE WINDS WILL
BE LIGHTEST.

LONG TERM...WEDNESDAY THROUGH SATURDAY

NEXT SYSTEM STILL EXPECTED TO IMPACT THE REGION BY THE MIDDLE OF
THE WEEK...WITH BOTH GFS AND ECMWF BRINGING LIGHT PRECIP INTO
CENTRAL ILLINOIS WEDNESDAY AND THURSDAY. AS HAS BEEN THE CASE WITH
THE PAST SEVERAL MODEL RUNS...SOUTHERN AND NORTHERN STREAM SYSTEMS
REMAIN UNPHASED...RESULTING IN TWO RATHER WEAK FEATURES SKIRTING
THROUGH THE AREA. THE SOUTHERN FEATURE WILL BRING SOME LIGHT SNOW
WEDNESDAY/WEDNESDAY NIGHT...WHILE THE NORTHERN WAVE WILL DRIVE A
STRONG COLD FRONT THROUGH CENTRAL ILLINOIS ON THURSDAY. AFTER
THAT...VERY COLD WEATHER WILL BE ON TAP FOR THE END OF THE WEEK.
00Z ECMWF IS SUGGESTING LOW TEMPS SATURDAY MORNING MAY DROP BELOW
ZERO ACROSS THE AREA...WITH AFTERNOON HIGHS STRUGGLING INTO THE
SINGLE DIGITS.

&&

.AVIATION...
ISSUED 525 AM CST SUN DEC 27 2009

SNOW AND VSBY/CIG ISSUES THE MAIN FORECAST CHALLENGE THIS PERIOD.
ANOTHER UPPER AIR DISTURBANCE ROTATING SE ACRS IOWA HAS ALREADY
SPREAD SNOW AS FAR EAST AS THE I-55 CORRIDOR. THE SNOW WILL
CONTINUE TO PUSH EAST TODAY AND BASED ON ITS PRESENT SPEED...
SHOULD BE EAST OF ALL OUR TAF SITES BY 21Z. LOWEST VSBYS UPSTREAM
FROM US OVERNIGHT HAVE BEEN AROUND THREE-QUARTERS OF A MILE IN
SNOW. MAY SEE A COUPLE OF SIGHTS DROP TO AS LOW AS ONE HALF MILE
IN SOME HEAVIER BURSTS OF SNOW THIS MRNG. THE MVFR AND LOCAL LIFR
CIGS/VSBYS SHOULD IMPROVE TO MOSTLY MVFR ONCE THE SYSTEM SHIFTS TO
OUR EAST BY MID AFTN. FORECAST SOUNDINGS INDICATING A DECREASE IN
THE LIFT AND MOISTURE AT MID LEVELS LATER THIS AFTN WHICH MAY
PRODUCE SOME BREAKS IN THE LOWER CLOUDS THIS EVENING. MODELS
CONTINUING TO SHOW QUITE A BIT OF RESIDUAL LOW LEVEL MOISTURE
TRAPPED UNDER AN INVERSION LATER TNT. WILL HOLD ONTO A BKN CIG
THIS EVENING AS CURRENT SATELLITE DATA DOES INDICATE SOME CLEARING
ACRS NRN IOWA...BUT ALSO DEPICTS ANOTHER BAND OF STRATOCU TO THE
NORTHWEST OF DSM...SO WL BE A BIT MORE CONSERVATIVE WITH ANY
DECREASE IN CLOUD COVER THIS EVENING.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
ILZ027>031-036>038-040>057-061>063-066.

&&
Hazardous weather outlook, Dec 27, 5:48 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
548 AM CST SUN DEC 27 2009

ILZ027>031-036>038-040>043-047>053-281200-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
548 AM CST SUN DEC 27 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SNOW WILL OCCUR ACROSS CENTRAL ILLINOIS TODAY.
ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES BY EARLY THIS
AFTERNOON. THE SNOW SHOULD DIMINISH TO FLURRIES JUST AFTER
NOON...HOWEVER...GUSTY WEST TO NORTHWEST WINDS WILL PRODUCE
SOME BLOWING SNOW INTO THIS EVENING...ESPECIALLY OUT IN OPEN
AREAS.

MANY RIVERS...CREEKS AND STREAMS CONTINUE TO BE IN FLOOD FROM THE
HEAVY RAINFALL WHICH OCCURRED OVER THE AREA THIS PAST WEEK. THE
ILLINOIS RIVER IS ON THE RISE AGAIN WITH HAVANA AND BEARDSTOWN IN
FLOOD...WITH HENRY AND PEORIA EXPECTED TO GO ABOVE FLOOD STAGE
EARLY IN THE WEEK. THE MACKINAW RIVER AT CONGERVILLE AND SPOON
RIVER AT SEVILLE AND LONDON MILLS IS FLOODING... WHILE PORTIONS OF
THE SANGAMON RIVER IS IN FLOOD...ESPECIALLY FOR MONTICELLO...
CHANDLERVILLE AND OAKFORD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEAK WEATHER SYSTEM MAY BRING SOME LIGHT SNOW TO THE AREA
WEDNESDAY INTO EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
SNOWFALL REPORTS FROM OUR COOP AND MESONET NETWORKS WOULD BE
APPRECIATED.

ILZ044>046-054>057-061>063-066-281200-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-MOULTRIE-
PIATT-SHELBY-VERMILION-
548 AM CST SUN DEC 27 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SNOW WILL OCCUR ACROSS CENTRAL...EAST CENTRAL AND
SOUTHEAST ILLINOIS TODAY. ACCUMULATIONS WILL RANGE FROM 1 TO 3
INCHES BY MID AFTERNOON. THE SNOW SHOULD DIMINISH TO FLURRIES
EARLY THIS AFTERNOON...HOWEVER...GUSTY WEST TO NORTHWEST WINDS
WILL PRODUCE SOME BLOWING SNOW INTO THIS EVENING...ESPECIALLY OUT
IN OPEN AREAS.

MANY RIVERS...CREEKS AND STREAMS CONTINUE TO BE IN FLOOD FROM THE
HEAVY RAINFALL WHICH OCCURRED OVER THE AREA THIS PAST WEEK. INTERESTS
ALONG THE LITTLE WABASH AND EMBARRAS RIVERS NEED TO MONITOR LATER
FORECASTS WITH CLAY CITY AND LAWRENCEVILLE ALREADY IN FLOOD AND
STE MARIE NEAR FLOOD STAGE THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEAK WEATHER SYSTEM MAY BRING SOME LIGHT SNOW TO THE AREA
WEDNESDAY INTO EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
SNOWFALL REPORTS FROM OUR COOP AND MESONET NETWORKS WOULD BE
APPRECIATED THIS CHRISTMAS WEEKEND.

ILZ067-068-071>073-281200-
CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND-
548 AM CST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A PERIOD LIGHT SNOW WILL OCCUR ACROSS SOUTHEAST ILLINOIS TODAY.
ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES BY MID AFTERNOON. THE
SNOW SHOULD DIMINISH TO FLURRIES LATE THIS AFTERNOON.

DUE TO THE 2 TO 3 INCHES OF RAIN WHICH OCCURRED OVER THE AREA
SINCE WEDNESDAY...MANY RIVERS...CREEKS AND STREAMS WERE IN FLOOD.
INTERESTS ALONG THE LITTLE WABASH AND EMBARRAS RIVERS NEED TO
MONITOR LATER FORECASTS WITH CLAY CITY AND LAWRENCEVILLE ALREADY
IN FLOOD AND STE MARIE NEAR FLOOD STAGE THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEAK WEATHER SYSTEM MAY BRING SOME LIGHT SNOW OR RAIN TO THE AREA
WEDNESDAY INTO EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
SNOWFALL REPORTS FROM OUR COOP AND MESONET NETWORKS WOULD BE
APPRECIATED THIS CHRISTMAS WEEKEND.

SMITH

In the hours before

Local storm report, Dec 27, 1:50 AM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
150 AM CST SUN DEC 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     SNOW             HOPEDALE                40.42N 89.42W
12/26/2009  M3.5 INCH        TAZEWELL           IL   MESONET

            STORM TOTAL SNOWFALL 3.5 INCHES...STORM TOTAL RAIN FROM
            SYSTEM 2.36 INCHES...DELAYED SWOP REPORT.

&&

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:14 AM CSTWinter Weather AdvisoryILXCass, Champaign, Christian, Clark, Coles, Cumberland and 24 more12 hr
Dec 27, 11:12 AM CSTRiver Flood WarningILXPeoria, Tazewell, Woodford10 days
Dec 27, 5:30 PM CSTRiver Flood WarningILXMenard65 hr

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.